MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the distal section.During delivery, the customer reported that the dense mesh flow-diverting stent could not be deployed.Although the patient¿s vessel was tortuous, the device could be advanced, but it could not be successfully deployed or opened.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was not removed from patient and full wall apposition was achieved.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery c6 segment aneurysm with a max diameter of 5mm and a 4.5mm neck diameter.Landing zone: distal: 3.5mm and proximal: 6mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was not administered.The angiographic result post procedure showed an aneurysm.Ancillary devices include a medtronic microcatheter.
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; within a plastic bio-pouch; within an opened pipeline flex shield inner pouch; and within a dispenser coil.¿damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal as the device was resheated.In addition, the pipeline flex shield braid ends were found fully opened and damaged.However, the root cause for damage could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was moderate.Which eliminates this factor out as potential causes.In this event, the damaged braid may have contributed to the failure to open.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex shield more than two times.It was reported that the pipeline was resheathed more than 2 times.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A2, a4 patient information update based on additional information received.B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the pipeline was not implanted, it was removed from the patient and replaced to complete the procedure successfully.The cause of the pipeline failure to open was not determined.It was noted there was no issue with the microcatheter which was used to deliver the subsequent pipeline without issue.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23310768
Report Number2029214-2025-02212
Device Sequence Number12045781
Product Code OUT
UDI-Device Identifier00763000284466
UDI-Public(01)00763000284466(17)270809(10)B772163
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-25
Device Catalogue NumberPED2-425-25
Device Lot NumberB772163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer10/17/2025
12/03/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/15/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight65 KG